|Irregular schedule: help
May 22, 2007
I have to start a regimen soon and was offered only PI based therapy (Kaletra+Truvada or Boosted Reyataz+Truvada). The problem is I regularly work day shifts and night shifts and my doctor is concerned with Atripla because of the Sustiva component. I am concerned with starting with PI regimen because of side effects. What do you think? Is there any way to take Sustiva once a day whenever I go to bed and take Truvada same time every day. I was told that Sustiva stays a long time in the blood anyway. What are suggestions? If I have to go for a PI regimen, what do you suggest between the 2 offered to me? Thank you so much!!!!!!
| Response from Dr. Wohl
There are side effects of all HIV meds and when choosing between the merits of different regimens, we also need to select among the potential side effects. With your schedule, I tend to agree with your doctor that Sustiva can be challenging.
In a recent large study comparing Kaletra and Sustiva, side effects were not as different as was expected. Certainly, there remain concerns about more diarrhea and nausea with any regimen that contains ritonavir (Norvir), as Kaletra does. As far as body shape, Kaletra looked better and lipids were not that different (slightly higher triglycerides with Kaletra).
If you really are anti-ritonavir, you could even consider using Reyataz (at a dose of 400 mg daily) without Norvir. You would need to take Epzicom instead instead of Truvada due to an effect of Truvda on Reyataz without Norvir. That is a little more edgy but is supported by the clinical trials data.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Sore On Mouth After Breast Sucking Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Vaginal Discharge After Licking Anus Worried I Have HIV
- How Fast Do Genital Warts Spread?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.